The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

PLA for facial wasting

Oct 3, 2001

In the june 2001 issue, PLA is being used in Paris to reverse facial wasting. Can you provide the name of the doctor/medical clinic plus an email address/phone#. I want to give this a shot. I look "sick" even when I'm not. Can you help?

Response from Dr. Bartlett

Unfortunately I do not know what PLA is. Facial wasting certainly can be a problem following prolonged antiretroviral therapy, and may give the paradoxical sense that someone is not doing well when their viral load may be undetectable. At this point there are no validated interventions to reverse the wasting, but numerous approaches are being evaluated.

temporary swelling in side of face when eating.
Muscle twitching

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint